MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CLEO; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. CLEO; ANESTHESIA CONDUCTION KIT
Model Number 21-7231-24
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr was generated under protocol (b)(4) as a result of warning letter cms#: 617147.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Product samples were received for evaluation.Visual and functional testing were performed.Visual inspection found the samples were received in used condition without its original packaging.It was observed that the cannula was broken in the unit returned.During a review of the manufacturing process, the line clearance record was reviewed; no discrepancies were observed.The inserter assembly operation was audited and it was performed by the production personnel according to the manufacturing procedures.Training records were reviewed and the operators were trained on the operation that was performed.Site threader machine that is used for the operation and maintenance records was reviewed; no anomalies were detected.During functional testing of three retain samples, no detachment was detected in any of the tested samples and the cannula was not removed from the site.The retractor assemblies are one hundred percent visually inspected by the production personnel to assure that the needle is properly threaded.Quality control performs an in process audit at one hour intervals to verify that needle is properly threaded on the retractor assemblies.The root cause of the issue could not be determined.A corrective and preventative action has been opened to address the reported issue.This issue will be monitored for any increase in occurrence.If the occurrence of this issue increases significantly, additional investigative action will be taken.
 
Event or Problem Description
It was reported that the cannula was broken during removal.No patient injury was reported.

Brand Name
CLEO
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591607
Report Number3012307300-2022-23605
Device Sequence Number19367164
Product Code FPA
UDI-Device Identifier30610586028407
UDI-Public30610586028407
Combination Product (Y/N)N
PMA/510(K) Number
K042172
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21-7231-24
Device Catalogue Number21-7231-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown